MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight unavailable.Device lot number, expiration date unavailable.Device manufacture date unavailable because lot number unavailable.(b)(4).
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), a right atrial (ra) and a left ventricular (lv) lead due to a redundant lead.It was noted that the implant duration of the ra and rv leads was 280 months.Spectranetics lead extraction tools were used in this procedure; however when the physician was using a spectranetics 13f tightrail sub-c rotating dilator sheath within the subclavian region, and when the ra and rv leads were freed simultaneously from a point within the subclavian as well, the patient's blood pressure dropped.It was also reported at this time that the lv lead also became caught in the subclavian area, but was successfully removed with traction.Reportedly, the patient's blood pressure drop was not accompanied by an apparent injury for approximately 45 minutes, and the patient was responding to other treatment.However, evidence of an injury was seen on fluoroscopy approximately 45 minutes after the initial blood pressure drop.Rescue efforts began, including bypass and sternotomy.A left subclavian tear was discovered and was successfully repaired.It is unknown whether the tear occurred with use of the tightrail sub-c device, or from the leads as they came free together and were pulled out through the subclavian.This report is being submitted to capture the tightrail sub-c device which was in use within the patient in the area of injury when the patient's blood pressure dropped.There is no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): added codes: 4755, 4619, and 4621.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11706683
Report Number1721279-2021-00071
Device Sequence Number3895043
Product Code DRE
UDI-Device Identifier00813132022808
UDI-Public00813132022808
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number560-013
Device Catalogue Number560-013
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 438-10 RA PACING LEAD; BOSTON SCIENTIFIC 438-10 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS VISISHEATH DILATOR SHEATH; ST. JUDE MEDICAL 1458Q LV LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age33 YR